Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 257, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2007, 1:49 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 29, 2007, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 1:55 PM CDT | FLASH FLOOD | Comstock, TX | TWO LOW WATER CROSSINGS FLOODED ON HIGHWAY 163 BETWEEN COMSTOCK AND JUNO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 291849
FFWEWX
TXC137-465-292145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 PM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...JUNO...COMSTOCK...
* UNTIL 445 PM CDT
* AT 139 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM 14 MILES SOUTHEAST OF JUNO...MOVING SOUTHEAST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA
ALTA AND CARTA VALLEY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
2971 10016 3028 9991
$$4 follow-up statements
000
WGUS74 KEWX 291928
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CDT FRI JUN 29 2007
TXC137-465-292145-
EDWARDS TX-VAL VERDE TX-
226 PM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAIN FROM NEAR JUNO TO COMSTOCK AND LOMA ALTA...MOVING
EAST AT 5 MPH. OTHER LIGHT TO MODERATE RAIN NORTHWEST OF
ROCKSPRINGS REMAINS NEARLY STATIONARY. LAW ENFORCEMENT OFFICIALS
REPORT TWO LOW WATER CROSSINGS FLOODED ON HIGHWAY 163 BETWEEN
COMSTOCK AND JUNO.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COMSTOCK...ROCKSPRINGS...LOMA ALTA AND CARTA VALLEY
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE
LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
2971 10016 3028 9991
$$000
WGUS74 KEWX 292002
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT FRI JUN 29 2007
TXC137-465-292145-
EDWARDS TX-VAL VERDE TX-
258 PM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT RAIN ALONG AND NORTH OF A LINE FROM COMSTOCK TO CARTA VALLEY
TO ROCKSPRINGS. AN ESTIMATED 1 INCH OF RAIN HAS FALLEN OVER JOHNSON
DRAW...NORTHWEST OF JUNO. MOST OF THE SHOWERS ARE MOVING SOUTH AT 10
MPH, WHILE OTHERS ARE MOVING IN VARIOUS DIRECTIONS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COMSTOCK...ROCKSPRINGS...LOMA ALTA AND CARTA VALLEY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
2971 10016 3028 9991
$$000
WGUS74 KEWX 292047
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT FRI JUN 29 2007
TXC137-465-292145-
EDWARDS TX-VAL VERDE TX-
340 PM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
HEAVY RAINS HAVE DEVELOPED NEAR ROCKSPRINGS...MOVING NORTH AT 5 MPH.
MOST OF THE HEAVY RAINS OVER VAL VERDE COUNTY HAVE WEAKENED.
HOWEVER, LOW WATER CROSSINGS OVER THE CREEKS AND STREAMS LEADING
TO THE DEVILS RIVER MAY BE IN FLOOD.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
2971 10016 3028 9991
$$000 WGUS74 KEWX 292146 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CDT FRI JUN 29 2007 TXC137-465-292154- EDWARDS TX-VAL VERDE TX- 444 PM CDT FRI JUN 29 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR VAL VERDE AND EDWARDS COUNTIES... THE FLASH FLOOD WARNING FOR VAL VERDE AND EDWARDS COUNTIES WILL BE ALLOWED TO EXPIRE. THE THUNDERSTORMS WITH HEAVY RAINS HAVE SUBSIDED DURING THE PAST HOUR. ISOLATED SHOWERS CONTINUE OVER NORTHEAST EDWARDS COUNTY WITH ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH POSSIBLE. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION AS RUNOFF WILL CONTINUE AND LOW WATER CROSSINGS MAY STILL BE FLOODED IN SOME AREAS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:29 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 29, 12:29 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1229 PM CDT FRI JUN 29 2007 .AVIATION... DAYTIME HEATING WILL LIFT MVFR CIGS TO VFR LEVELS BY 21Z. INCREASING SHOWER AND THUNDERSTORM ACTIVITY DURING THE AFTERNOON WILL CAUSE LOCAL IFR TO MVFR CONDITIONS. TSTMS WILL HAVE THE POTENTIAL TO CREATE WINDS GUSTING TO 35 KTS. FROM 01Z TO 06Z, LINGERING SHOWERS WILL PERSIST IN THE VCNTY OF KDRT WHILE OTHER TERMINALS WILL HAVE VFR CONDITIONS. AFTER 06Z MVFR CIGS WILL REDEVELOP, OCCASIONALLY LOWERING TO IFR LEVELS BETWEEN 11Z TO 14Z. CIGS WILL AGAIN RISE TO MVFR LEVELS WITH DAYTIME HEATING WITH ISOLATED SHOWERS ACTIVITY POSSIBLE AT ALL TERMINALS. && .PREV DISCUSSION... /ISSUED 1119 AM CDT FRI JUN 29 2007/ UPDATE... EARLY THIS MORNING ANOTHER, BUT MUCH WEAKER CONVECTIVE CLUSTER DROPPED INTO SOUTH CENTRAL TEXAS, ALTHOUGH THIS TIME OVER THE EDWARDS PLATEAU. THE RESULTANT MCV IS OVER THE WESTERN PARTS OF SOUTH CENTRAL AT LATE MORNING. UPPER TROUGH CONTINUES TO BECOME STRETCHED WHILE INFLOW REMAINS WEAKER THAN LAST COUPLE OF DAYS. WILL LOWER POPS SLIGHTLY TO 50S, EXCEPT 60S JUST AHEAD OF MCV ACROSS THE WEST. ALTHOUGH EXPECT MORE LOCALIZED HEAVY RAINS THAN LAST COUPLE OF DAYS, WILL LEAVE FLASH FLOOD WATCH IN PLACE. MAY HAVE TO EXTEND AND RECONFIGURE TO ONLY PARTS OF THE AREA FOR TONIGHT INTO EARLY SATURDAY AS 12Z NAM DEVELOPS ANOTHER QPF MAXIMUM. INCREASED SOLAR HEATING HAS ALLOWED TEMPERATURES TO RISE SLIGHTLY HIGHER THAN ONGOING GRIDS SHOWED. WILL RAISE AFTERNOON TEMPERATURES 3 TO 5 DEGREES AS A RESULT. OTHERWISE, ONGOING FORECAST ON TRACK. MODELS SHOW A RELATIVE MINIMUM IN NOCTURNAL ACTIVITY SATURDAY NIGHT AND SUNDAY NIGHT, THEN BECOMING HEAVIER NEXT WEEK AS THE UPPER LOW REDEVELOPS AND MOVES SOUTHWEST ACROSS SOUTH CENTRAL TEXAS AND THE RIO GRANDE. WILL ADDRESS THESE IN THE AFTERNOON DISCUSSION. PREV DISCUSSION... /ISSUED 641 AM CDT FRI JUN 29 2007/ AVIATION... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY OVER SOUTH CENTRAL TEXAS. CIGS ARE ALL OVER THE PLACE THIS MORNING...BOUNCING FROM VFR TO MVFR TO IFR. EXPECT ALL TAF SITES TO BE VFR BY 16-17Z. HAVE VCNTY SHOWERS AND THUNDERSTORMS MENTIONED AT ALL TAF SITES TODAY. CONDITIONS SHOULD REMAIN VFR THROUGHOUT THE DAYTIME HOURS...EXCEPT IN AND NEAR SHOWERS/THUNDERSTORMS. CIGS WILL LOWER TO MVFR BY 09Z TONIGHT. PREV DISCUSSION... /ISSUED 627 AM CDT FRI JUN 29 2007/ DISCUSSION... CHANCES OF RAIN CONTINUE THROUGH TODAY AND THE WET PATTERN IS STILL FORECAST TO CONTINUE THROUGH PART OF NEXT WEEK. BY JULY 8TH TO 10TH...MORE STABLE CONDITIONS SHOW UP ON MEDIUM RANGE TOOLS...HOWEVER IN THE MEANTIME CHANCES OF SUMMER SHOWERS CONTINUES. LOW ALOFT OVER TEXAS IS FORECAST TO SLOWLY DRIFT WEST THRU THE WEEKEND AND THEN ANOTHER LOW FROM 700 TO 300 HPA IS FORECAST TO FORM IN THE EARLY TO MID PART OF NEXT WEEK. WILL KEEP FLASH FLOOD WATCH THRU 7 PM TODAY AND MENTION LOCALLY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS. FOR THE WEEKEND THE PATTERN SHOWS MOSTLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. IN THE EARLY TO MID PART OF NEXT WEEK...CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUES AND THEN RAIN CHANCES SLOWLY DECREASE LATE NEXT WEEK TO THE WEEKEND OF JULY 7TH AND 8TH. ADJUSTED FORECASTS PER 05Z TO 11Z TRENDS AND USED INPUT FROM 06Z FCST SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 89 73 90 73 / 30 40 30 40 30 AUSTIN BERGSTROM INTL AIRPORT 70 88 71 90 71 / 30 40 30 40 30 DEL RIO INTL AIRPORT 72 88 74 92 74 / 50 50 30 30 30 SAN ANTONIO INTL AIRPORT 72 88 74 89 74 / 30 40 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/06
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:04 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jun 29, 4:34 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 29, 3:07 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.